Alert archive / New York / Wind Advisories in 2008
Wind Advisory 8, NWS Binghamton, NY
NWS Binghamton, NY issued this wind advisory at Dec 27, 2008, 8:22 PM EST for 8 counties in New York. It took effect at Dec 28, 2008, 11:00 AM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2008, 8:22 PM EST (01:22 UTC)
- In effect from
- Dec 28, 2008, 11:00 AM EST
- Expired
- Dec 28, 2008, 7:00 PM EST
- In force
- 8 hr
- Issued by
- NWS Binghamton, NY
Counties Cayuga County, NY, Madison County, NY, Oneida County, NY, Onondaga County, NY, Schuyler County, NY, Seneca County, NY, Steuben County, NY, Yates County, NY
The radar
The Binghamton radar (KBGM), 78 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 1.4 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -267 J/kg
- Mixed-layer LCL
- 723 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 387 m²/s²
- 0-3 km storm-relative helicity
- 463 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KBGM 280122 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 822 PM EST SAT DEC 27 2008 PAZ043-044-047-048-072-280930- /O.NEW.KBGM.FG.Y.0002.081228T0122Z-081228T1300Z/ WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 822 PM EST SAT DEC 27 2008 ...DENSE FOG ADVISORY IN EFFECT UNTIL 8 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EST SUNDAY. AREAS OF DENSE FOG WILL DEVELOP OVER THE HIGHER ELEVATIONS OF NORTHEAST PENNSYLVANIA TONIGHT. THE FOG WILL LOWER VISIBILITIES TO LESS THAN A QUARTER MILE AT TIMES ON ROADWAYS OVER HIGHER TERRAIN. TRAVEL ON HIGHER SECTIONS OF INTERSTATES 81, 84, 80 AND 380 WILL BE EFFECTED. A DENSE FOG ADVISORY IS ISSUED WHEN WIDESPREAD DENSE FOG WILL SUBSTANTIALLY REDUCE VISIBILITIES...RESULTING IN HAZARDOUS DRIVING CONDITIONS OVER MOST OF THE ADVISORY AREA. MOTORISTS ARE ADVISED TO USE CAUTION AND SLOW DOWN...AS OBJECTS ON AND NEAR ROADWAYS WILL BE SEEN ONLY AT CLOSE RANGE. THEREFORE...REACTION TIME TO AVOID AN ACCIDENT WILL BE AT A MINIMUM. $$ NYZ009-015>018-022-023-036-037-280930- /O.NEW.KBGM.WI.Y.0008.081228T1600Z-081229T0000Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-MADISON-SOUTHERN ONEIDA- 822 PM EST SAT DEC 27 2008 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 7 PM EST SUNDAY. A COLD FRONT WILL PASS EAST ACROSS THE AREA LATE SUNDAY MORNING. STRONG... GUSTY SOUTHWEST WINDS WILL ACCOMPANY THE FRONT LATE SUNDAY MORNING... WITH STRONG WEST TO SOUTHWEST WINDS PERSISTING THROUGH THE AFTERNOON BEHIND THE FRONT. GUSTS OF 45 TO 50 MPH CAN BE EXPECTED DURING THIS TIME. THE WIND WILL GRADUALLY DIMINISH SUNDAY EVENING. WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. $$ MSE
6 follow-up statements
000 WWUS71 KBGM 280314 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 1014 PM EST SAT DEC 27 2008 NYZ062-PAZ040-281115- /O.EXB.KBGM.FG.Y.0002.000000T0000Z-081228T1500Z/ SULLIVAN-NORTHERN WAYNE- 1014 PM EST SAT DEC 27 2008 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST SUNDAY. AREAS OF DENSE FOG WILL DEVELOP OVER THE HIGHER ELEVATIONS OF NORTHEAST PENNSYLVANIA AND SOUTHERN NEW YORK TONIGHT. THE FOG WILL LOWER VISIBILITIES TO LESS THAN A QUARTER MILE AT TIMES ON ROADWAYS OVER HIGHER TERRAIN. TRAVEL ON HIGHER SECTIONS OF ROUTE 17 WILL BE EFFECTED. A DENSE FOG ADVISORY IS ISSUED WHEN WIDESPREAD DENSE FOG WILL SUBSTANTIALLY REDUCE VISIBILITIES...RESULTING IN HAZARDOUS DRIVING CONDITIONS OVER MOST OF THE ADVISORY AREA. MOTORISTS ARE ADVISED TO USE CAUTION AND SLOW DOWN...AS OBJECTS ON AND NEAR ROADWAYS WILL BE SEEN ONLY AT CLOSE RANGE. THEREFORE...REACTION TIME TO AVOID AN ACCIDENT WILL BE AT A MINIMUM. $$ PAZ043-044-047-048-072-281115- /O.CON.KBGM.FG.Y.0002.000000T0000Z-081228T1300Z/ WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 1014 PM EST SAT DEC 27 2008 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST SUNDAY... A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST SUNDAY. AREAS OF DENSE FOG WILL DEVELOP OVER THE HIGHER ELEVATIONS OF NORTHEAST PENNSYLVANIA TONIGHT. THE FOG WILL LOWER VISIBILITIES TO LESS THAN A QUARTER MILE AT TIMES ON ROADWAYS OVER HIGHER TERRAIN. TRAVEL ON HIGHER SECTIONS OF INTERSTATES 81... 84... 80 AND 380 WILL BE EFFECTED. A DENSE FOG ADVISORY IS ISSUED WHEN WIDESPREAD DENSE FOG WILL SUBSTANTIALLY REDUCE VISIBILITIES...RESULTING IN HAZARDOUS DRIVING CONDITIONS OVER MOST OF THE ADVISORY AREA. MOTORISTS ARE ADVISED TO USE CAUTION AND SLOW DOWN...AS OBJECTS ON AND NEAR ROADWAYS WILL BE SEEN ONLY AT CLOSE RANGE. THEREFORE...REACTION TIME TO AVOID AN ACCIDENT WILL BE AT A MINIMUM. $$ NYZ009-015>018-022-023-036-037-281115- /O.CON.KBGM.WI.Y.0008.081228T1600Z-081229T0000Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-MADISON-SOUTHERN ONEIDA- 1014 PM EST SAT DEC 27 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM EST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM EST SUNDAY. A COLD FRONT WILL PASS EAST ACROSS THE AREA LATE SUNDAY MORNING. STRONG... GUSTY SOUTHWEST WINDS WILL ACCOMPANY THE FRONT LATE SUNDAY MORNING... WITH STRONG WEST TO SOUTHWEST WINDS PERSISTING THROUGH THE AFTERNOON BEHIND THE FRONT. GUSTS OF 45 TO 50 MPH CAN BE EXPECTED DURING THIS TIME. THE WIND WILL GRADUALLY DIMINISH SUNDAY EVENING. WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. $$ MSE
000 WWUS71 KBGM 280837 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 337 AM EST SUN DEC 28 2008 PAZ043-044-047-048-072-281300- /O.CON.KBGM.FG.Y.0002.000000T0000Z-081228T1300Z/ WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 337 AM EST SUN DEC 28 2008 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... AREAS OF DENSE FOG OVER THE HIGHER ELEVATIONS OF NORTHEAST PENNSYLVANIA EARLY THIS MORNING WILL LOWER VISIBILITIES TO LESS THAN A QUARTER MILE AT TIMES ON ROADWAYS OVER HIGHER TERRAIN. TRAVEL ON HIGHER SECTIONS OF INTERSTATES 81... 84...80 AND 380 WILL BE EFFECTED. A DENSE FOG ADVISORY IS ISSUED WHEN WIDESPREAD DENSE FOG WILL SUBSTANTIALLY REDUCE VISIBILITIES...RESULTING IN HAZARDOUS DRIVING CONDITIONS OVER MOST OF THE ADVISORY AREA. MOTORISTS ARE ADVISED TO USE CAUTION AND SLOW DOWN...AS OBJECTS ON AND NEAR ROADWAYS WILL BE SEEN ONLY AT CLOSE RANGE. THEREFORE...REACTION TIME TO AVOID AN ACCIDENT WILL BE AT A MINIMUM. $$ NYZ062-PAZ040-281500- /O.CON.KBGM.FG.Y.0002.000000T0000Z-081228T1500Z/ SULLIVAN-NORTHERN WAYNE- 337 AM EST SUN DEC 28 2008 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... AREAS OF DENSE FOG OVER THE HIGHER ELEVATIONS OF NORTHEAST PENNSYLVANIA AND SOUTHERN NEW YORK EARLY THIS MORNING WILL LOWER VISIBILITIES TO LESS THAN A QUARTER MILE AT TIMES ON ROADWAYS OVER HIGHER TERRAIN. TRAVEL ON HIGHER SECTIONS OF ROUTE 17 WILL BE EFFECTED. A DENSE FOG ADVISORY IS ISSUED WHEN WIDESPREAD DENSE FOG WILL SUBSTANTIALLY REDUCE VISIBILITIES...RESULTING IN HAZARDOUS DRIVING CONDITIONS OVER MOST OF THE ADVISORY AREA. MOTORISTS ARE ADVISED TO USE CAUTION AND SLOW DOWN...AS OBJECTS ON AND NEAR ROADWAYS WILL BE SEEN ONLY AT CLOSE RANGE. THEREFORE...REACTION TIME TO AVOID AN ACCIDENT WILL BE AT A MINIMUM. $$ NYZ009-015>018-022-023-036-037-281645- /O.CON.KBGM.WI.Y.0008.081228T1600Z-081229T0000Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-MADISON-SOUTHERN ONEIDA- 337 AM EST SUN DEC 28 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EST THIS EVENING... A COLD FRONT WILL PASS EAST ACROSS THE AREA LATE THIS MORNING. STRONG... GUSTY SOUTHWEST WINDS WILL ACCOMPANY THE FRONT LATE THIS MORNING... WITH STRONG WEST TO SOUTHWEST WINDS PERSISTING THROUGH THE AFTERNOON BEHIND THE FRONT. GUSTS OF 45 TO 50 MPH CAN BE EXPECTED DURING THIS TIME. THE WIND WILL GRADUALLY DIMINISH DURING THE EVENING. WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. $$
000 WWUS71 KBGM 281249 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 749 AM EST SUN DEC 28 2008 PAZ043-044-047-048-072-281400- /O.EXP.KBGM.FG.Y.0002.000000T0000Z-081228T1300Z/ WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 749 AM EST SUN DEC 28 2008 ...DENSE FOG ADVISORY WILL EXPIRE AT 8 AM EST THIS MORNING... THE DENSE FOG ADVISORY WILL EXPIRE AT 8 AM EST THIS MORNING. VISIBILITIES ARE SLOWLY IMPROVING THIS MORNING OVER THE WYOMING AND LACKAWANNA VALLEYS AND THE POCONOS. LINGERING LOW CLOUDS AND PATCHY DENSE FOG MAY EXIST FOR THE NEXT HOUR OVER THE HIGHEST ELEVATIONS IN THE POCONOS. HOWEVER...WIDESPREAD DENSE FOG HAS DISSIPATED. $$ NYZ062-PAZ040-281500- /O.CON.KBGM.FG.Y.0002.000000T0000Z-081228T1500Z/ SULLIVAN-NORTHERN WAYNE- 749 AM EST SUN DEC 28 2008 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. AREAS OF DENSE FOG WILL REMAIN OVER THE HIGHER ELEVATIONS OF WAYNE COUNTY INTO SULLIVAN COUNTY NEW YORK THIS MORNING. VISIBILITIES WILL REMAIN BELOW ONE QUARTER OF A MILE THROUGH 10 AM...BEFORE IMPROVING. TRAVEL ON HIGHER SECTIONS OF ROUTE 17 WILL BE EFFECTED. A DENSE FOG ADVISORY IS ISSUED WHEN WIDESPREAD DENSE FOG WILL SUBSTANTIALLY REDUCE VISIBILITIES...RESULTING IN HAZARDOUS DRIVING CONDITIONS OVER MOST OF THE ADVISORY AREA. MOTORISTS ARE ADVISED TO USE CAUTION AND SLOW DOWN...AS OBJECTS ON AND NEAR ROADWAYS WILL BE SEEN ONLY AT CLOSE RANGE. THEREFORE...REACTION TIME TO AVOID AN ACCIDENT WILL BE AT A MINIMUM. $$ NYZ009-015>018-022-023-036-037-282100- /O.CON.KBGM.WI.Y.0008.081228T1600Z-081229T0000Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-MADISON-SOUTHERN ONEIDA- 749 AM EST SUN DEC 28 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EST THIS EVENING. A COLD FRONT WILL PASS EAST ACROSS THE AREA LATE THIS MORNING. STRONG. GUSTY SOUTHWEST WINDS WILL ACCOMPANY THE FRONT LATE THIS MORNING... WITH STRONG WEST TO SOUTHWEST WINDS PERSISTING THROUGH THE AFTERNOON BEHIND THE FRONT. GUSTS OF 45 TO 50 MPH CAN BE EXPECTED DURING THIS TIME. THE WIND WILL GRADUALLY DIMINISH DURING THE EVENING. WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. $$ PN
000 WWUS71 KBGM 281434 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 934 AM EST SUN DEC 28 2008 NYZ062-PAZ040-281545- /O.CAN.KBGM.FG.Y.0002.000000T0000Z-081228T1500Z/ SULLIVAN-NORTHERN WAYNE- 934 AM EST SUN DEC 28 2008 ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS CANCELLED THE DENSE FOG ADVISORY. DENSE FOG HAS LIFTED AND THE ADVISORY IS NO LONGER NEEDED. $$ NYZ009-015>018-022-023-036-037-282245- /O.CON.KBGM.WI.Y.0008.081228T1600Z-081229T0000Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-MADISON-SOUTHERN ONEIDA- 934 AM EST SUN DEC 28 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. A COLD FRONT WILL PASS EAST ACROSS THE AREA DURING THE LATE MORNING AND EARLY AFTERNOON HOURS. GUSTY SOUTHWEST WINDS WILL ACCOMPANY THE FRONT LATE THIS MORNING... WITH STRONG WEST TO SOUTHWEST WINDS PERSISTING THROUGH THE AFTERNOON BEHIND THE FRONT. STRONG WINDS IN EXCESS OF 60 MPH HAVE ALREADY CAUSED STRUCTURAL DAMAGE IN THE BUFFALO AND ROCHESTER AREAS. THE REST OF THE FINGER LAKES REGION...AND WESTERN MOHAWK VALLEY WILL BE A BIT FURTHER AWAY FROM THE STRONGEST CORRIDOR OF WINDS ASSOCIATED WITH THE FRONT...SO GUSTS OF 45 TO 50 MPH ARE EXPECTED. THE WIND WILL GRADUALLY DIMINISH DURING THE EVENING. WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. $$ JAB
000 WWUS71 KBGM 281925 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 225 PM EST SUN DEC 28 2008 NYZ009-015>018-022-023-036-037-290000- /O.CON.KBGM.WI.Y.0008.000000T0000Z-081229T0000Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-MADISON-SOUTHERN ONEIDA- 225 PM EST SUN DEC 28 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. GUSTY WEST WINDS WILL CONTINUE THROUGH LATE THIS AFTERNOON. IN GENERAL...WINDS WILL BLOW IN THE 15 TO 30 MPH RANGE...WITH SOME HIGHER GUSTS. THERE REMAINS A POTENTIAL FOR WIND GUSTS UP TO 45 MPH IN THE FINGER LAKES REGION AND WESTERN MOHAWK VALLEY THROUGH SUNSET. WIND SPEEDS WILL DIMINISH THIS EVENING TO 15 MPH OR LESS. WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. $$ JAB
000 WWUS71 KBGM 290005 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 705 PM EST SUN DEC 28 2008 NYZ009-015>018-022-023-036-037-290115- /O.EXP.KBGM.WI.Y.0008.000000T0000Z-081229T0000Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-MADISON-SOUTHERN ONEIDA- 705 PM EST SUN DEC 28 2008 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WESTERLY WINDS HAVE GRADUALLY DIMINISHED THIS EVENING AND WILL CONTINUE TO DO SO THROUGHOUT THE EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this wind advisory went out at Dec 27, 3:39 PM EST, 4 hours 43 minutes earlier.
Area forecast discussion, Dec 27, 3:39 PM EST, 4 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 339 PM EST SAT DEC 27 2008 .SYNOPSIS... A SOUTH TO SOUTHWEST FLOW OF AIR AHEAD OF AN APPROACHING COLD FRONT WILL CAUSE TEMPERATURES TO CLIMB THROUGH THE NIGHT...INTO SUNDAY MORNING. THE COLD FRONT WILL BRING SOME SHOWERS TO CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA ON SUNDAY...ALONG WITH TEMPERATURES WELL INTO THE 50S. COLDER AIR...AND A FEW LAKE EFFECT SNOW SHOWERS ARE EXPECTED SUNDAY NIGHT AND MONDAY. HIGH PRESSURE...AND FAIR WEATHER RETURNS BRIEFLY ON MONDAY. && .NEAR TERM /TONIGHT/... MAIN HAZARDS TO CONSIDER...PSBL DENSE FOG IN THE POCONOS AND CATSKILLS. WARM FRONT ALOFT IS MAINLY NORTH OF THE FCST AREA...BUT SIGNIFICANTLY HUNG UP FROM WEST CENTRAL NY INTO CNTRL PA. WARM S-SWLY FLOW WILL CONTINUE OVER THE COLD DOME TONIGHT. PLENTY OF FOG AND LOW CLOUDS HAVE BEEN TRAPPED UNDER STRONG COLD AIR DAMMING INVERSION ALL DAY OVER SRN PA...AND IT IS LIKELY THAT LLVL WARMTH AND MOISTURE WILL BE SLOWLY INCRG OVER COLD SNOW PACK AND TONIGHT AS FRONTAL SYSTEM TO OUR WEST MOVES EAST...STIRRING THINGS UP. PROBLEM WITH FORMATION OF WDSPRD DENSE FOG IS THAT WINDS AT TOP OF INVERSION INCRS TO 30 KTS OR MORE. THIS SEEMS TOO MIXY FOR FOG. THAT SAID...WE DO EXPECT LOW CLOUDS TO ENSHROUD OUR HIGHER TERRAIN...PARTICULARLY THE POCONOS/WRN CATSKILLS WHERE WIND COMPONENT WILL BE UPSLOPE. THIS BY DEFAULT COULD LEAD TO SOUPY CONDITIONS IN THE BUSY NEPA INTERSTATE CORRIDOR. CONFIDENCE IS NOT GREAT ENOUGH AT THIS POINT FOR AN ADVISORY GIVEN THE NOTED WIND SIGNATURES...SO WE WILL FCST PATCHY DENSE FOG AND MONITOR FOR INCRG COVERAGE FOR ADVISORY. OTHERWISE...CWA IS IN WARM SECTOR UNDER BUILDING HEIGHTS AND FCST WILL HAVE NO POPS TONIGHT. EVENING LOWS ARE EXPECTED...PRETTY MUCH WITHIN A FEW DEGREES OF CURRENT TEMPS...THEN RISING TEMPS THROUGH THE NIGHT. && .SHORT TERM /SUNDAY THROUGH TUESDAY/... MAIN HAZARDS TO CONSIDER...STRONG WINDS SUNDAY. NAM/GFS ARE IN REASONABLE AGREEMENT ON A FRONTAL PASSAGE DURING THE MIDDAY TO EARLY AFTERNOON HOURS. ON SUNDAY. FRONT IS PUSHING INTO A RATHER WARM AND UNSTABLE AIRMASS TODAY OVER THE MIDWEST...AND SEEMS QUITE ACTIVE WITH SHOWERS AND TSTMS. MODELS TAKE THE PRIMARY LOW ATTACHED TO THE FRONT WELL TO OUR NORTH AND WEST INTO ONTARIO...WITH FRONT LOSING QUITE A BIT OF STEAM AS IT HITS THE UL RIDGE OVER ERN US. NAM/GFS QPF HAS TRENDED LOWER. SHOWERS SEEM LIKELY FOR MOST OF CNY/NEPA LATER SUNDAY MORNING AND EARLY AFTERNOON...BUT LESS THAN A QUARTER INCH RAINFALL. TEMPERATURES WILL SURGE WELL INTO THE 50S AHEAD OF THIS FRONT AS LLVL INVERSION BREAKS...THEN FALL IN THE AFTERNOON. EXPECTING RAPID FIRE CHANGES TO WX ON SUNDAY...WITH EVEN SOME PARTIAL SUNSHINE FOR THE AFTERNOON. WINDS ARE GREATEST CONCERN...AND MAINLY THROUGH THE FINGER LAKES REGION WHICH WILL BE THE CLOSEST OF OUR AREA TO THE TRACK OF THE ISALLOBARIC WIND COUPLET. SWLY WINDS ALOFT REACH 50-60 MPH OVER THIS AREA TOMORROW MORNING...BUT WE DO REMAIN RATHER STABLE UNTIL FULL BLYR MIXING JUST BEFORE FRONT...THEN WE DESTABILIZE FOR A FEW HOURS IN THE CAA DURING THE AFTN. WE STILL SEEM TO BE LACKING SOME OF THE FAVORABLE FACTORS NEEDED FOR PROBLEMATIC WIND GUSTS...SO WE WILL LEAVE ANY ADVISORY HEADLINES TO LATER EVALUATION. CURRENT FCST WILL CARRY GUSTS OF 40-45 MPH NORTH...AND 30-35 SOUTHERN ZONES. A WARNING DOES NOT SEEM WARRANTED AT THIS TIME. BEYOND THE FRONTAL PASSAGE FOR MONDAY AND TUESDAY...WE RETURN TO COOLER WEATHER BUT STILL SLIGHTLY ABOVE SEASONAL NORMS. LAKE SNOW SHOWERS MAY KICK IN SUNDAY NIGHT AND MONDAY MORNING...BUT AIRMASS IS NOT FRIGID ENOUGH FOR ANY KIND OF EXCITING EVENT. THE QUASI ZONAL FLOW ALOFT MAINTAINS THE NEAR DAILY OCCURRANCE OF SOME PRECIPITATION MOVING RAPIDLY THROUGH OUR REGION...WITH A CLIPPER LOW PRESSURE SYSTEM SLATED FOR MONDAY NIGHT...AND THEN AGAIN VERY LATE TUESDAY AFTERNOON AND NIGHT. OTHERWISE...HIGH PRESSURE AND TYPICAL VARYING AMOUNTS OF CLOUDY AND CLEAR SKIES. THERE ARE SOME DIFFERENCES IN TIMING AND PLACEMENT BETWEEN NAM/GFS WITH THE TWO CLIPPERS...SO WILL LEAN WITH TYPICALLY CONSISTENT GFS AT THIS TIME RANGE AND CALL FOR CHANCES OF SNOW SHOWERS. BLENDED MOS GUIDANCE FOR TEMPS. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... HV POPULATED EXTNDD WITH HPC GUIDANCE. NEXT SYSTEM WILL LIKELY SPREAD SNOW INTO FA TUE NIGHT. GFS IS SLIGHTLY FURTHER NORTH WITH MVMNT OF SYSTEM...BRINGING IT ACRS THE SRN TIER WED MRNG WHILE ECMWF IS MORE ACRS NRN PA. THIS DOES NOT SEEM TO IMPACT TEMPS ALOFT MUCH WITH MOST OF THE AREA BLOW 0C AT H8 WITH THIS SYSTEM. TYPICAL AREA OF CONCERN IS NEPA WHERE AVP APPCHS -1C PER GFS AND SLIGHTLY ABV 0C PER ECMWF. AT THIS POINT...WILL NOT STRAY FM CHC SNOW MENTION ALREADY IN THERE FOR MID-WEEK GIVEN THE COMPLEXITIES OF P-TYPES THIS FAR OUT AND UNCERTAINTY OF TRACK OF STORM. HIPRES BUILDS IN BHND SYSTEM WED NIGHT/THUR WITH SOME LK SNOWS EXPECTED BHND DEPARTING SYSTEM. NEXT SYSTEM WILL SPREAD PCPN INTO FA SOMETIME FRIDAY...ALTHO ECMWF IS FASTER THAN GFS WITH SOLN. MED RANGE MODELS INDICATE YET ANOTHER STORM TRACK TO OUR WEST WITH POSSIBLE JUMP TO THE EAST COAST AS STORM WINDS UP. HOW QUICKLY THIS HAPPENS WILL DETERMINE P-TYPE AGAIN FOR THE AREA. BOTH GFS/ECMWF INDICATE A TRANSITION TO THE COAST SAT MRNG WITH LOPRES WINDING UP IN THE GULF OF MAINE LATE IN THE PD. APPEARS TO BE ABOUT AN EVEN SPLIT IN THE GFS ENSEMBLE MEMBERS AS TO WHERE THIS SFC LOW TAKES SHAPE AND WHETHER IT WILL DEVELOP OFF THE COAST SOON ENUF TO GIVE CNY/NEPA ALL SNOW. HV OPTED TO CHG VRY LITTLE DRG THIS TIMEFRAME WITH ALL SNOW MENTIONED. THIS WILL BE REVISED DOWN THE ROAD. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... WMFNT LIFTING THRU AREA WILL KEEP -SHRA ACRS SYR/RME NEXT SEVERAL HRS. LITTLE PCPN EXPECTED RMNG TERMINALS...ALTHO CONDS WILL WAVER BTWN MVFR/IFR AT ALL LOCATIONS OVRNGT. EXPECT IMPRVMNT TWD DAYBREAK AS MIXING AHD OF CDFNT HELPS LIFT CIGS/VSBYS TO ALL MVFR. WINDS FROM S-SW THIS AFTN WILL BACK TO A MORE SRLY FLOW THIS EVNG. SPEEDS INCRS TO BTWN 10-15KTS SUN MRNG...WITH SOME GUSTS TO 20KTS BY AFTN. LLWS EXPECTED SUN MRNG/AFTN WITH SWRLY WINDS 40-50KTS EXPECTED AT 2KFT. OUTLOOK... SUNDAY AFTN...MVFR/IFR...WITH RA CHANGING TO SHSN DUE TO COLD FRONTAL PASSAGE. IN ADDITION...WINDS BECOMING WEST 20G35KTS DURING AND AFTER FRONTAL PASSAGE. SUNDAY NIGHT...GENERALLY VFR WITH POSSIBLE MVFR SHSN SYR/RME. MONDAY-TUESDAY...VFR. WEDNESDAY...IFR/MVFR IN SNOW. WEDNESDAY NIGHT...VFR WITH POSSIBLE MVFR OVER UPSTATE NY TERMINALS IN LAKE EFFECT SNOW. THURSDAY...VFR && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...JAB NEAR TERM...JAB SHORT TERM...JAB LONG TERM...PVN AVIATION...PVN
Hazardous weather outlook, Dec 27, 3:59 PM EST, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 359 PM EST SAT DEC 27 2008 NYZ009-022>025-036-037-044>046-055>057-PAZ038>040-043-282100- NORTHERN ONEIDA-STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-MADISON- SOUTHERN ONEIDA-CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE- BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING- 359 PM EST SAT DEC 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. MELTING SNOW TONIGHT AND SUNDAY...ALONG WITH SOME RAINFALL...WILL LEAD TO SIGNIFICANT RISES ON AREA STREAMS AND RIVERS INTO MONDAY. SOME MINOR FLOODING IS POSSIBLE ALONG SMALLER STREAMS AND HEADWATER RIVERS...BUT NO MAJOR MAIN STEM RIVER FLOODING IS EXPECTED. WINDS ALONG AND BEHIND A COLD FRONT WILL GUST BETWEEN 35 AND 40 MPH TOMORROW AFTERNOON. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED TONIGHT OR TOMORROW MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ015>018-282100- YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA- 359 PM EST SAT DEC 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. MELTING SNOW TONIGHT THROUGH SUNDAY...ALONG WITH A LITTLE RAINFALL...WILL LEAD TO SIGNIFICANT RISES ON AREA STREAMS AND RIVERS THIS WEEKEND. SOME MINOR FLOODING IS POSSIBLE ALONG SMALLER STREAMS...AND RIVERS. STRONG WINDS WILL DEVELOP LATE SUNDAY MORNING AND AFTERNOON AS A COLD FRONT SWEEPS THROUGH THE REGION. WIND GUSTS UP TO 45 MPH ARE EXPECTED...AND MAY CAUSE SCATTERED POWER INTERRUPTIONS AND OTHER MINOR PROBLEMS SUCH AS BLOWING AROUND OF LOOSE OUTDOOR OBJECTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ062-PAZ044-047-048-072-282100- SULLIVAN-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 359 PM EST SAT DEC 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. MELTING SNOW SATURDAY AND SUNDAY WILL LEAD TO SIGNIFICANT RISES ON AREA STREAMS AND RIVERS THIS WEEKEND. NO MAJOR RIVER FLOODING IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 8:22 PM EST | Dense Fog Advisory | BGM | Sullivan | 13 hr |
| Dec 28, 5:20 PM EST | River Flood Warning | BGM | Chenango | 10 hr |
Nearby
Wind Advisories in New York, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.